For over 10 years, teens have been asking us questions on every topic imaginable. While we are no longer taking new questions, we have a wealth of information we would like to share with teenagers.
Questions about suicide? Call the NATIONAL SUICIDE HOTLINE 1-800-SUICIDE (1-800-784-2433).
FAQ Home Page
Antibiotics and hemorrhoids
Posted on: 12/01/2005
I was recently diagnosed with an STD (NSU), but only had itchiness in the penis during urination. Three days after taking antibiotics from the doctor, I had strong burning hemorrhoids -- can antibiotics cause hemorrhoids or is my STD more serious than my diagnosis?
Hemorrhoids are swollen veins, either just inside the anus (internal hemorrhoids) or outside (external hemorrhoids). They occur because of straining, such as weight lifting, giving birth or defecating hard stools. They are not caused by medications. Treatment is warm baths and soothing ointment for the discomfort. If they become intensely painful, then a clot may be inside the hemorrhoid and this may need to be cut open. Prevention includes avoiding prolonged sitting on the toilet (poop quickly and get off the pot) and straining exercises. Internal hemorrhoids can be banded (rubber band placed by doctor at the base to starve the blood supply, so that the hemorrhoidal tissue sloughs off).